Alert archive / Arkansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 182, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 12, 2009, 1:32 PM CDT for Hempstead County, Howard County, Sevier County, Arkansas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 12, 2009, 1:32 PM CDT (18:32 UTC)
- Expired
- May 12, 2009, 2:07 PM CDT
- In force
- 35 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Hempstead County, AR, Howard County, AR, Sevier County, AR
The radar
The Western Arkansas radar (KSRX), 154 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 6.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -496 J/kg
- Mixed-layer LCL
- 515 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 9:44 AM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, May 12, 9:44 AM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
944 AM CDT TUE MAY 12 2009
.DISCUSSION...
CANCELLED SOUTHERN PORTIONS OF FLOOD WATCH. RAINFALL HAS NOT
OCCURRED ACROSS MOST OF THIS AREA FOR AT LEAST 20 HOURS...SO
PLENTY OF TIME FOR RUNOFF. ONE HOUR FFG VALUES HAVE RISEN ABOVE 2
INCHES. SCATTERED TSTMS...FROM CENTRAL OK...MOVG INTO CURRENT
REMAINING FLOOD WATCH. WARM FRONT...WITH NEAR 70 DEWPOINTS SOUTH
OF FRONT...WILL MOVE NORTHWARD ACROSS AREA THIS AFTN...SO EXPECT
SCT TSTMS WITH THIS FRONT DURING HEATING ONCE CLOUDS BREAK AND
TEMPS REACH ABOVE 80. BUT AS FRONT MOVING FAST...FOCUS WILL NOT
REMAIN OVER ANY ONE AREA...DIMINISHING FLOOD THREAT./VII/
&&
.AVIATION...
ABUNDANT MOISTURE OVER AREA SO LOW CIGS AND VISIBILITIES SLOW TO
IMPROVE. EXPECT TO SEE MOSTLY MVFR CONDITIONS BY EARLY AFTERNOON.
WINDS BECOMING SOUTHEAST AT 5-10 KTS. HEATING DURING THE PM WILL
RESULT IN DEVELOPMENT OF SCATTERED THUNDERSTORMS WHICH WILL MAINLY
AFFECT TXK/ELD AND MLU TERMINALS SO WILL MENTION VCTS AT THOSE
LOCATIONS. OTHERWISE...LOOK FOR MVFR/IFR CEILINGS TO RETURN ONCE
AGAIN LATE TONIGHT AFTER MIDNIGHT...POSSIBLY MAKING IT AS FAR NORTH
AS THE I-20 CORRIDOR BY SUNRISE WEDNESDAY MORNING. /01/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 83 70 89 68 86 / 40 20 10 10 20
MLU 81 68 88 67 87 / 40 20 10 10 20
DEQ 76 64 87 66 84 / 50 20 10 30 30
TXK 76 68 87 68 85 / 50 20 10 30 30
ELD 78 68 88 67 85 / 50 20 10 20 30
TYR 83 70 88 69 86 / 30 20 10 10 20
GGG 83 70 88 68 87 / 30 20 10 10 20
LFK 87 70 89 69 87 / 20 10 10 10 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: ARZ050-051-059>061-070>073.
LA...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: LAZ004-006.
OK...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: OKZ077.
TX...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: TXZ096-097.
&&Hazardous weather outlook, May 12, 12:00 PM CDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE MAY 12 2009 ARZ050-051-059>061-070>073-LAZ004-006-OKZ077-TXZ096-097-131100- BOWIE-CLAIBORNE-COLUMBIA-HEMPSTEAD-HOWARD-LAFAYETTE-LITTLE RIVER- MCCURTAIN-MILLER-NEVADA-RED RIVER TX-SEVIER-UNION AR-UNION LA- 1200 PM CDT TUE MAY 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH ARKANSAS... EXTREME NORTHCENTRAL LOUISIANA...SOUTHEAST OKLAHOMA AND EXTREME NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE REGION TODAY MOVING SOUTHEASTWARD...ALONG A NORTHWARD LIFTING SURFACE WARM FRONT...SOUTH OF I-20 AT THIS TIME. SIGNIFICANT THUNDERSTORM DEVELOPMENT MAY OCCUR POTENTIALLY BRINGING MORE AREAS OF HEAVY RAINFALL DURING THE AFTERNOON. FLASH FLOODING WILL BE THE MOST SIGNIFICANT THREAT WITH AN ADDITIONAL ONE TO THREE INCHES OF RAINFALL POSSIBLE OVER ALREADY RAIN SOAKED AREAS...THE MAIN THREAT OF FLOODING WILL OCCUR ACROSS PORTIONS OF NORTHERN MCCURTAIN COUNTY...AND ADJACENT PORTIONS OF SOUTHWEST ARKANSAS...MAINLY ALONG AND NORTH OF HIGHWAY 7. HOWEVER...SEVERE WEATHER DOES NOT APPEAR TO BE A SIGNIFICANT THREAT THIS AFTERNOON OR EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO RETURN TO THE AREA DURING THE WEEKEND. ALTHOUGH EXCESSIVE RAINFALL IS NOT EXPECTED... SOME RUNOFF IS POSSIBLE DURING BRIEFER PERIODS OF HEAVY RAIN AS THE GROUND MAY STILL REMAIN MOIST. SO...ALTHOUGH NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...TRENDS WILL BE MONITORED AS THE WEEKEND APPROACHES. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THIS AFTERNOON OR TONIGHT. HOWEVER...EMERGENCY MANAGERS WILL NEED TO MONITOR FLOODING POTENTIAL IF HEAVY RAINFALL MOVE INTO THEIR AREAS. LAZ001>003-005-010>014-017>022-TXZ108>112-124>126-136>138-149>153- 165>167-131100- ANGELINA-BIENVILLE-BOSSIER-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-DE SOTO- FRANKLIN-GRANT-GREGG-HARRISON-JACKSON-LA SALLE-LINCOLN-MARION-MORRIS- NACOGDOCHES-NATCHITOCHES-OUACHITA-PANOLA-RED RIVER LA-RUSK-SABINE LA- SABINE TX-SAN AUGUSTINE-SHELBY-SMITH-TITUS-UPSHUR-WEBSTER-WINN-WOOD- 1200 PM CDT TUE MAY 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH LOUISIANA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE REGION TODAY MOVING SOUTHEASTWARD...ALONG A NORTHWARD LIFTING SURFACE WARM FRONT...SOUTH OF I-20 AT THIS TIME. ALTHOUGH BRIEF HEAVY RAINFALL MAY OCCUR...THIS FRONT WILL MOVE NORTH OF THE AREA QUICKLY ENOUGH TO PREVENT PERIODS OF PROLONGED HEAVY RAINFALL. NEITHER FLOODING NOR SEVERE WEATHER APPEAR TO BE A SIGNIFICANT THREAT THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO RETURN TO THE AREA DURING THE WEEKEND. ALTHOUGH NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...TRENDS WILL BE MONITORED AS THE WEEKEND APPROACHES. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THIS AFTERNOON OR TONIGHT. VII
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 11:53 AM CDT | Flash Flood Warning | SHV | Howard, Sevier | 3 hr |
| May 12, 1:19 PM CDT | Flash Flood Warning | SHV | Hempstead, Howard, Nevada | 4 hr |
| May 12, 1:47 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Nevada | 58 min |
| May 12, 3:20 PM CDT | Flash Flood Warning | SHV | Hempstead, Howard, Nevada | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.